[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] pump magic - Carol



In a message dated 97-12-12 15:40:18 EST, you write:
>   Its been more than 3 weeks since I started the pump and I've got a few

Dear Carol:

Don't get frustrated - that is what this disease TRIES to do - and when it
makes you mad, then IT wins, not you.

FIRST OF ALL - Yes you are normal

SECOND - suggestions for solving thhis problem:

1.  check your tubing for kinks, air bubbles
2.  check your site for redness, irritation, suspicious looking anything
3.  if you are on the tender, unhook and give a bolus and see that the drops
are coming out
3a  Is your insulin out of date, or otherwise less than perfect?
4.  Is it "that" time of the month?  you may need to adjust your basals during
that time
5.  are you sure you don't have some kind of a low grade infection - UTI,
yeast, strep anything can screw you up.
6.  Are you watching for highs in any overly fatty or proteiny meal?
7.  adjust your insulin to carb ratio.  IE for me, at different times of the
day, different amounts of insulin will work 

At bedtime, if I am over 190, I will bolus, aiming for 150.  If I am between
160-190, wI bolus less than 1/2 a unit.  If I am under 110, I usually have a
complex carb snack and bolus accordingly

And YES it may bery well be your pump.  For no apparent reason, mine starting
have schizo episodes about 2 months into using it...Unexplainable highs.  When
I called minimed, they sent me a replacement one, and I sent mine in to be
checked, then they sent me mine back with an all clear - it worked fine after
that

Sara
email @ redacted
do or do not...there is no try.........yoda